doi: 10.3934/eect.2020094

Lipschitz stability for an inverse source problem in anisotropic parabolic equations with dynamic boundary conditions

Cadi Ayyad University, Faculty of Sciences Semlalia, LMDP, UMMISCO (IRD-UPMC) B.P. 2390, Marrakesh, Morocco

* Corresponding author: Lahcen Maniar

Received  February 2020 Revised  June 2020 Published  September 2020

In this paper, we study an inverse problem for linear parabolic system with variable diffusion coefficients subject to dynamic boundary conditions. We prove a global Lipschitz stability for the inverse problem involving a simultaneous recovery of two source terms from a single measurement and interior observations, based on a recent Carleman estimate for such problems.

Citation: El Mustapha Ait Ben Hassi, Salah-Eddine Chorfi, Lahcen Maniar, Omar Oukdach. Lipschitz stability for an inverse source problem in anisotropic parabolic equations with dynamic boundary conditions. Evolution Equations & Control Theory, doi: 10.3934/eect.2020094
References:
[1]

M. Bellassoued and M. Yamamoto, Carleman Estimates and Applications to Inverse Problems for Hyperbolic Systems, Springer, Tokyo, 2017. doi: 10.1007/978-4-431-56600-7.  Google Scholar

[2]

M. Bellassoued and M. Yamamoto, Carleman estimate with second large parameter for second order hyperbolic operators in a Riemannian manifold and applications in thermoelasticity cases, Appl. Anal., 91 (2012), 35-67.  doi: 10.1080/00036811.2010.534731.  Google Scholar

[3]

M. Bellassoued and M. Yamamoto, Inverse source problem for a transmission problem for a parabolic equation, J. Inverse Ⅲ-Posed Probl., 14 (2006), 47-56.  doi: 10.1515/156939406776237456.  Google Scholar

[4]

A. Bensoussan, G. Da Prato, M. C. Delfour and S. K. Mitter, Representation and Control of Infinite Dimensional Systems, 2$^nd$ edition, Birkhäuser Boston, Inc., Boston, MA, 2007, 159–165. doi: 10.1007/978-0-8176-4581-6.  Google Scholar

[5]

I. BoutaayamouG. Fragnelli and L. Maniar, Inverse problems for parabolic equations with interior degeneracy and Neumann boundary conditions, J. Inverse Ⅲ-Posed Probl., 24 (2016), 275-292.  doi: 10.1515/jiip-2014-0032.  Google Scholar

[6]

I. Boutaayamou, G. Fragnelli and L. Maniar, Lipschitz stability for linear parabolic systems with interior degeneracy, Electron. J. Differential Equations, (2014), No. 167, 26 pp.  Google Scholar

[7]

I. Boutaayamou, A. Hajjaj and L. Maniar, Lipschitz stability for degenerate parabolic systems, Electron. J. Differential Equations, (2014), No. 149, 15 pp.  Google Scholar

[8]

A. L. Bukhgeim and M. V. Klibanov, Global uniqueness of class of multidimensional inverse problems, Soviet Math. Dokl., 24 (1981), 244-247.   Google Scholar

[9]

P. Cannarsa, J. Tort and M. Yamamoto, Determination of source terms in a degenerate parabolic equation, Inverse Problems, 26 (2010), 105003, 20 pp. doi: 10.1088/0266-5611/26/10/105003.  Google Scholar

[10]

D. ChaeO. Y. Imanuvilov and S. M. Kim, Exact controllability for semilinear parabolic equations with Neumann boundary conditions, J. Dynam. Control Systems, 2 (1996), 449-483.  doi: 10.1007/BF02254698.  Google Scholar

[11]

M. Cristofol and L. Roques, On the determination of the nonlinearity from localized measurements in a reaction-diffusion equation, Nonlinearity, 23 (2010), 675-686.  doi: 10.1088/0951-7715/23/3/014.  Google Scholar

[12]

J. Z. Farkas and P. Hinow, Physiologically structured populations with diffusion and dynamic boundary conditions, Math. Biosci. Eng., 8 (2011), 503-513.  doi: 10.3934/mbe.2011.8.503.  Google Scholar

[13]

A. FaviniJ. A. GoldsteinG. R. Goldstein and S. Romanelli, The heat equation with generalized Wentzell boundary condition, J. Evol. Equ., 2 (2002), 1-19.  doi: 10.1007/s00028-002-8077-y.  Google Scholar

[14]

E. Fernández-Cara and S. Guerrero, Global Carleman inequalities for parabolic systems and applications to controllability, SIAM J. Control Optim., 45 (2006), 1395-1446.  doi: 10.1137/S0363012904439696.  Google Scholar

[15]

A. V. Fursikov and O. Y. Imanuvilov, Controllability of Evolution Equations, Lecture Note Series, Vol. 34, Seoul National University, Research Institute of Mathematics, Seoul, 1996.  Google Scholar

[16]

G. C. Gal and L. Tebou, Carleman inequalities for wave equations with oscillatory boundary conditions and application, SIAM J. Control Optim., 55 (2017), 324-364.  doi: 10.1137/15M1032211.  Google Scholar

[17]

G. R. Goldstein, Derivation and physical interpretation of general boundary conditions, Adv. Differential Equations, 11 (2006), 457-480.   Google Scholar

[18]

O. Y. Imanuvilov and M. Yamamoto, Lipschitz stability in inverse parabolic problems by the Carleman estimate, Inverse Problems, 14 (1998), 1229-1245.  doi: 10.1088/0266-5611/14/5/009.  Google Scholar

[19]

V. Isakov, Inverse Problems for Partial Differential Equations, 2$^nd$ edition, Appl. Math. Sci. 127, Springer, New York, 2006.  Google Scholar

[20]

V. Isakov, Inverse Source Problems, Mathematical Surveys and Monographs, Vol. 34, Amer. Math. Soc., Providence, RI, 1990. doi: 10.1090/surv/034.  Google Scholar

[21]

J. Jost, Partial Differential Equations, 2$^nd$ edition, Springer, New York, 2007. doi: 10.1007/978-0-387-49319-0.  Google Scholar

[22]

J. Jost, Riemannian Geometry and Geometric Analysis, 5$^th$ edition, Springer-Verlag, Berlin, 2008.  Google Scholar

[23]

A. Khoutaibi and L. Maniar, Null controllability for a heat equation with dynamic boundary conditions and drift terms, Evol. Equ. Control Theory, 9 (2019), 535-559.  doi: 10.3934/eect.2020023.  Google Scholar

[24]

A. Khoutaibi, L. Maniar, D. Mugnolo and A. Rhandi, Parabolic equations with dynamic boundary conditions and drift terms, preprint, 2019, arXiv: 1909.02377. Google Scholar

[25]

M. V. Klibanov, Inverse problems and Carleman estimates, Inverse Problems, 8 (1992), 575-596.  doi: 10.1088/0266-5611/8/4/009.  Google Scholar

[26]

R. E. Langer, A problem in diffusion or in the flow of heat for a solid in contact with a fluid, Tohoku Math. J., 35 (1932), 260-275.   Google Scholar

[27]

J.-L. Lions and E. Magenes, Non-Homogeneous Boundary Value Problems and Applications, Vol. 1, Grundlehren der mathematischen Wissenschaften, Springer-Verlag, New York-Heidelberg, 1972.  Google Scholar

[28]

L. ManiarM. Meyries and R. Schnaubelt, Null controllability for parabolic equations with dynamic boundary conditions, Evol. Equ. Control Theory, 6 (2017), 381-407.  doi: 10.3934/eect.2017020.  Google Scholar

[29]

A. Miranville and S. Zelik, Exponential attractors for the Cahn-Hilliard equation with dynamic boundary conditions, Math. Methods Appl. Sci., 28 (2005), 709-735.  doi: 10.1002/mma.590.  Google Scholar

[30] E. M. Ouhabaz, Analysis of Heat Equations on Domains, LMS Monographs Series, 31, Princeton University Press, Princeton, NJ, 2005.   Google Scholar
[31]

M. E. Taylor, Partial Differential Equations. I. Basic Theory, 2$^nd$ edition, Applied Mathematical Sciences, Vol. 115, Springer, New York, 2011. doi: 10.1007/978-1-4419-7055-8.  Google Scholar

[32]

J. Vancostenoble, Lipschitz stability in inverse source problems for singular parabolic equations, Comm. Partial Differential Equations, 36 (2011), 1287-1317.  doi: 10.1080/03605302.2011.587491.  Google Scholar

[33]

J. L. Vazquez and E. Vitillaro, Heat equation with dynamical boundary conditions of reactive-diffusive type, J. Differential Equations, 250 (2011), 2143-2161.  doi: 10.1016/j.jde.2010.12.012.  Google Scholar

[34]

M. Yamamoto, Carleman estimates for parabolic equations and applications, Inverse Problems, 25 (2009), 123013, 75 pp. doi: 10.1088/0266-5611/25/12/123013.  Google Scholar

show all references

References:
[1]

M. Bellassoued and M. Yamamoto, Carleman Estimates and Applications to Inverse Problems for Hyperbolic Systems, Springer, Tokyo, 2017. doi: 10.1007/978-4-431-56600-7.  Google Scholar

[2]

M. Bellassoued and M. Yamamoto, Carleman estimate with second large parameter for second order hyperbolic operators in a Riemannian manifold and applications in thermoelasticity cases, Appl. Anal., 91 (2012), 35-67.  doi: 10.1080/00036811.2010.534731.  Google Scholar

[3]

M. Bellassoued and M. Yamamoto, Inverse source problem for a transmission problem for a parabolic equation, J. Inverse Ⅲ-Posed Probl., 14 (2006), 47-56.  doi: 10.1515/156939406776237456.  Google Scholar

[4]

A. Bensoussan, G. Da Prato, M. C. Delfour and S. K. Mitter, Representation and Control of Infinite Dimensional Systems, 2$^nd$ edition, Birkhäuser Boston, Inc., Boston, MA, 2007, 159–165. doi: 10.1007/978-0-8176-4581-6.  Google Scholar

[5]

I. BoutaayamouG. Fragnelli and L. Maniar, Inverse problems for parabolic equations with interior degeneracy and Neumann boundary conditions, J. Inverse Ⅲ-Posed Probl., 24 (2016), 275-292.  doi: 10.1515/jiip-2014-0032.  Google Scholar

[6]

I. Boutaayamou, G. Fragnelli and L. Maniar, Lipschitz stability for linear parabolic systems with interior degeneracy, Electron. J. Differential Equations, (2014), No. 167, 26 pp.  Google Scholar

[7]

I. Boutaayamou, A. Hajjaj and L. Maniar, Lipschitz stability for degenerate parabolic systems, Electron. J. Differential Equations, (2014), No. 149, 15 pp.  Google Scholar

[8]

A. L. Bukhgeim and M. V. Klibanov, Global uniqueness of class of multidimensional inverse problems, Soviet Math. Dokl., 24 (1981), 244-247.   Google Scholar

[9]

P. Cannarsa, J. Tort and M. Yamamoto, Determination of source terms in a degenerate parabolic equation, Inverse Problems, 26 (2010), 105003, 20 pp. doi: 10.1088/0266-5611/26/10/105003.  Google Scholar

[10]

D. ChaeO. Y. Imanuvilov and S. M. Kim, Exact controllability for semilinear parabolic equations with Neumann boundary conditions, J. Dynam. Control Systems, 2 (1996), 449-483.  doi: 10.1007/BF02254698.  Google Scholar

[11]

M. Cristofol and L. Roques, On the determination of the nonlinearity from localized measurements in a reaction-diffusion equation, Nonlinearity, 23 (2010), 675-686.  doi: 10.1088/0951-7715/23/3/014.  Google Scholar

[12]

J. Z. Farkas and P. Hinow, Physiologically structured populations with diffusion and dynamic boundary conditions, Math. Biosci. Eng., 8 (2011), 503-513.  doi: 10.3934/mbe.2011.8.503.  Google Scholar

[13]

A. FaviniJ. A. GoldsteinG. R. Goldstein and S. Romanelli, The heat equation with generalized Wentzell boundary condition, J. Evol. Equ., 2 (2002), 1-19.  doi: 10.1007/s00028-002-8077-y.  Google Scholar

[14]

E. Fernández-Cara and S. Guerrero, Global Carleman inequalities for parabolic systems and applications to controllability, SIAM J. Control Optim., 45 (2006), 1395-1446.  doi: 10.1137/S0363012904439696.  Google Scholar

[15]

A. V. Fursikov and O. Y. Imanuvilov, Controllability of Evolution Equations, Lecture Note Series, Vol. 34, Seoul National University, Research Institute of Mathematics, Seoul, 1996.  Google Scholar

[16]

G. C. Gal and L. Tebou, Carleman inequalities for wave equations with oscillatory boundary conditions and application, SIAM J. Control Optim., 55 (2017), 324-364.  doi: 10.1137/15M1032211.  Google Scholar

[17]

G. R. Goldstein, Derivation and physical interpretation of general boundary conditions, Adv. Differential Equations, 11 (2006), 457-480.   Google Scholar

[18]

O. Y. Imanuvilov and M. Yamamoto, Lipschitz stability in inverse parabolic problems by the Carleman estimate, Inverse Problems, 14 (1998), 1229-1245.  doi: 10.1088/0266-5611/14/5/009.  Google Scholar

[19]

V. Isakov, Inverse Problems for Partial Differential Equations, 2$^nd$ edition, Appl. Math. Sci. 127, Springer, New York, 2006.  Google Scholar

[20]

V. Isakov, Inverse Source Problems, Mathematical Surveys and Monographs, Vol. 34, Amer. Math. Soc., Providence, RI, 1990. doi: 10.1090/surv/034.  Google Scholar

[21]

J. Jost, Partial Differential Equations, 2$^nd$ edition, Springer, New York, 2007. doi: 10.1007/978-0-387-49319-0.  Google Scholar

[22]

J. Jost, Riemannian Geometry and Geometric Analysis, 5$^th$ edition, Springer-Verlag, Berlin, 2008.  Google Scholar

[23]

A. Khoutaibi and L. Maniar, Null controllability for a heat equation with dynamic boundary conditions and drift terms, Evol. Equ. Control Theory, 9 (2019), 535-559.  doi: 10.3934/eect.2020023.  Google Scholar

[24]

A. Khoutaibi, L. Maniar, D. Mugnolo and A. Rhandi, Parabolic equations with dynamic boundary conditions and drift terms, preprint, 2019, arXiv: 1909.02377. Google Scholar

[25]

M. V. Klibanov, Inverse problems and Carleman estimates, Inverse Problems, 8 (1992), 575-596.  doi: 10.1088/0266-5611/8/4/009.  Google Scholar

[26]

R. E. Langer, A problem in diffusion or in the flow of heat for a solid in contact with a fluid, Tohoku Math. J., 35 (1932), 260-275.   Google Scholar

[27]

J.-L. Lions and E. Magenes, Non-Homogeneous Boundary Value Problems and Applications, Vol. 1, Grundlehren der mathematischen Wissenschaften, Springer-Verlag, New York-Heidelberg, 1972.  Google Scholar

[28]

L. ManiarM. Meyries and R. Schnaubelt, Null controllability for parabolic equations with dynamic boundary conditions, Evol. Equ. Control Theory, 6 (2017), 381-407.  doi: 10.3934/eect.2017020.  Google Scholar

[29]

A. Miranville and S. Zelik, Exponential attractors for the Cahn-Hilliard equation with dynamic boundary conditions, Math. Methods Appl. Sci., 28 (2005), 709-735.  doi: 10.1002/mma.590.  Google Scholar

[30] E. M. Ouhabaz, Analysis of Heat Equations on Domains, LMS Monographs Series, 31, Princeton University Press, Princeton, NJ, 2005.   Google Scholar
[31]

M. E. Taylor, Partial Differential Equations. I. Basic Theory, 2$^nd$ edition, Applied Mathematical Sciences, Vol. 115, Springer, New York, 2011. doi: 10.1007/978-1-4419-7055-8.  Google Scholar

[32]

J. Vancostenoble, Lipschitz stability in inverse source problems for singular parabolic equations, Comm. Partial Differential Equations, 36 (2011), 1287-1317.  doi: 10.1080/03605302.2011.587491.  Google Scholar

[33]

J. L. Vazquez and E. Vitillaro, Heat equation with dynamical boundary conditions of reactive-diffusive type, J. Differential Equations, 250 (2011), 2143-2161.  doi: 10.1016/j.jde.2010.12.012.  Google Scholar

[34]

M. Yamamoto, Carleman estimates for parabolic equations and applications, Inverse Problems, 25 (2009), 123013, 75 pp. doi: 10.1088/0266-5611/25/12/123013.  Google Scholar

[1]

Shumin Li, Masahiro Yamamoto, Bernadette Miara. A Carleman estimate for the linear shallow shell equation and an inverse source problem. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 367-380. doi: 10.3934/dcds.2009.23.367

[2]

Lucie Baudouin, Emmanuelle Crépeau, Julie Valein. Global Carleman estimate on a network for the wave equation and application to an inverse problem. Mathematical Control & Related Fields, 2011, 1 (3) : 307-330. doi: 10.3934/mcrf.2011.1.307

[3]

Aymen Jbalia. On a logarithmic stability estimate for an inverse heat conduction problem. Mathematical Control & Related Fields, 2019, 9 (2) : 277-287. doi: 10.3934/mcrf.2019014

[4]

Atsushi Kawamoto. Hölder stability estimate in an inverse source problem for a first and half order time fractional diffusion equation. Inverse Problems & Imaging, 2018, 12 (2) : 315-330. doi: 10.3934/ipi.2018014

[5]

József Z. Farkas, Peter Hinow. Physiologically structured populations with diffusion and dynamic boundary conditions. Mathematical Biosciences & Engineering, 2011, 8 (2) : 503-513. doi: 10.3934/mbe.2011.8.503

[6]

Chunpeng Wang, Yanan Zhou, Runmei Du, Qiang Liu. Carleman estimate for solutions to a degenerate convection-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4207-4222. doi: 10.3934/dcdsb.2018133

[7]

Jihoon Lee, Vu Manh Toi. Attractors for a class of delayed reaction-diffusion equations with dynamic boundary conditions. Discrete & Continuous Dynamical Systems - B, 2020, 25 (8) : 3135-3152. doi: 10.3934/dcdsb.2020054

[8]

Ciprian G. Gal, Mahamadi Warma. Elliptic and parabolic equations with fractional diffusion and dynamic boundary conditions. Evolution Equations & Control Theory, 2016, 5 (1) : 61-103. doi: 10.3934/eect.2016.5.61

[9]

Mustapha Mokhtar-Kharroubi, Quentin Richard. Time asymptotics of structured populations with diffusion and dynamic boundary conditions. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4087-4116. doi: 10.3934/dcdsb.2018127

[10]

J. F. Padial. Existence and estimate of the location of the free-boundary for a non local inverse elliptic-parabolic problem arising in nuclear fusion. Conference Publications, 2011, 2011 (Special) : 1176-1185. doi: 10.3934/proc.2011.2011.1176

[11]

Nicolas Fourrier, Irena Lasiecka. Regularity and stability of a wave equation with a strong damping and dynamic boundary conditions. Evolution Equations & Control Theory, 2013, 2 (4) : 631-667. doi: 10.3934/eect.2013.2.631

[12]

Bedr'Eddine Ainseba, Mostafa Bendahmane, Yuan He. Stability of conductivities in an inverse problem in the reaction-diffusion system in electrocardiology. Networks & Heterogeneous Media, 2015, 10 (2) : 369-385. doi: 10.3934/nhm.2015.10.369

[13]

Alexandr Mikhaylov, Victor Mikhaylov. Dynamic inverse problem for Jacobi matrices. Inverse Problems & Imaging, 2019, 13 (3) : 431-447. doi: 10.3934/ipi.2019021

[14]

Peng Gao. Global Carleman estimate for the Kawahara equation and its applications. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1853-1874. doi: 10.3934/cpaa.2018088

[15]

Sylvie Monniaux. Various boundary conditions for Navier-Stokes equations in bounded Lipschitz domains. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1355-1369. doi: 10.3934/dcdss.2013.6.1355

[16]

Ciprian G. Gal, M. Grasselli. On the asymptotic behavior of the Caginalp system with dynamic boundary conditions. Communications on Pure & Applied Analysis, 2009, 8 (2) : 689-710. doi: 10.3934/cpaa.2009.8.689

[17]

Lahcen Maniar, Martin Meyries, Roland Schnaubelt. Null controllability for parabolic equations with dynamic boundary conditions. Evolution Equations & Control Theory, 2017, 6 (3) : 381-407. doi: 10.3934/eect.2017020

[18]

V. Casarino, K.-J. Engel, G. Nickel, S. Piazzera. Decoupling techniques for wave equations with dynamic boundary conditions. Discrete & Continuous Dynamical Systems - A, 2005, 12 (4) : 761-772. doi: 10.3934/dcds.2005.12.761

[19]

Davide Guidetti. On hyperbolic mixed problems with dynamic and Wentzell boundary conditions. Discrete & Continuous Dynamical Systems - S, 2020, 13 (12) : 3461-3471. doi: 10.3934/dcdss.2020239

[20]

Zhousheng Ruan, Sen Zhang, Sican Xiong. Solving an inverse source problem for a time fractional diffusion equation by a modified quasi-boundary value method. Evolution Equations & Control Theory, 2018, 7 (4) : 669-682. doi: 10.3934/eect.2018032

2019 Impact Factor: 0.953

Article outline

[Back to Top]